Use of stimulants in older adults associated with higher risk for cardiovascular events in first month

Date:

Credit: Unsplash / CC0 public domain

A new study led by Mina Tadrous, an assistant professor of pharmacy at the University of Toronto, found that using prescription stimulants in the elderly increased the risk of cardiovascular events by 40% within the first 30 days of using the drug. Is shown.

The study was announced today JAMA network open One of the first studies to investigate the relationship between cardiovascular (CV) events Elderly patient Despite increased baseline risk and increased use of stimulants to treat multiple conditions in this group, including depression, post-stroke recovery, motor function, and malaise.

“The use of prescription stimulants in the elderly has increased dramatically in recent years, and the risks associated with these drugs need to be investigated at a broader level to improve patient awareness and safe drug use. Yes, “said pharmacist and lead Mina Tadrous. Researcher of research. “we Increasing risk In cardiovascular events such as ventricular arrhythmias in patients taking these drugs within the first 30 days of initiation dosage.. “

Determine the relative risk of related CV events Stimulation Researchers used data from a population-based healthcare database from January 1, 2002 to December 31, 2016 to survey residents of Ontario over the age of 66. senior citizen Those who did not start such use. The results showed that the risk of the stimulant group was increased by 40%.

Interestingly, researchers also found that the risk of CV events was highest in the first month of use, but began to decline 180 days thereafter and one year after use.This decrease dangerous According to Tadrous, many potential factors can explain this, including the fact that patients who have experienced cardiovascular problems have stopped using the drug.

“We consider these to be important discoveries, because they provide the very necessary evidence to keep informed of prescribing choices by healthcare providers, and patients and caregivers are associated with these medications. Because we are aware of the risks and know what to look out for when using them for the first time. Time. ”


Avoid strengthening diabetes treatments at discharge in the elderly


For more information:
Mina Tadrous et al, Assessment of stimulant use and cardiovascular event risk in the elderly, JAMA network open (2021). DOI: 10.1001 / jamanetworkopen.2021.30795

University of Toronto-Leslie Dan Faculty of Pharmacy

Quote: Use of stimulants in the elderly associated with an increased risk of cardiovascular events in the first month (October 25, 2021) https: //medicalxpress.com/news/2021-10-older- Obtained from adults-higher-cardiovascular- on October 25, 2021. events.html

This document is subject to copyright. No part may be reproduced without written permission, except for fair transactions for personal investigation or research purposes. The content is provided for informational purposes only.

Use of stimulants in older adults associated with higher risk for cardiovascular events in first month Source link Use of stimulants in older adults associated with higher risk for cardiovascular events in first month

The post Use of stimulants in older adults associated with higher risk for cardiovascular events in first month appeared first on California News Times.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Share post:

Popular

More like this
Related

Uniswap: Why Ethereum whales are not the agents needed for a ‘twist of fate’

Uniswap broke into the top cryptocurrencies held by...

Sick Psycho Protesters Scream at Ashli Babbitt Mother at Solidarity Rally (VIDEO)

The left is sick. Earlier today, patriots gathered in Washington,...

DOGE and SHIB Price Analysis for September 24

Disclaimer: The opinion expressed here is not investment advice...